CaltechAUTHORS
  A Caltech Library Service

Radial diffusion in Jupiter's magnetosphere

Baker, D. N. and Goertz, C. K. (1976) Radial diffusion in Jupiter's magnetosphere. Journal of Geophysical Research, 81 (28). pp. 5215-5219. ISSN 0148-0227. https://resolver.caltech.edu/CaltechAUTHORS:20160513-091627873

[img] PDF - Published Version
See Usage Policy.

466kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160513-091627873

Abstract

Radial phase space density profiles for equatorially mirroring particles are computed from the data of the University of Iowa packages on Pioneer 10. The profiles are only consistent with radial diffusion subject to nonadiabatic losses. It is suggested that these losses are due to pitch angle scattering by whistler turbulence.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1029/JA081i028p05215DOIArticle
http://onlinelibrary.wiley.com/doi/10.1029/JA081i028p05215/abstractPublisherArticle
Additional Information:© 1976 American Geophysical Union. Received January 12, 1976; accepted May 26, 1976. It is a pleasure to acknowledge helpful discussions with J. A. Van Allen, M. F. Thomsen, and D. D. Sentman. This work was supported in part by NSF grant GA-31676 and NASA contracts NAS2-5603 and NAS2-6553.
Funders:
Funding AgencyGrant Number
NASAGA-31676
NASANAS2-5603
NASANAS2-6553
Issue or Number:28
Record Number:CaltechAUTHORS:20160513-091627873
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160513-091627873
Official Citation:Baker, D. N., and C. K. Goertz (1976), Radial diffusion in Jupiter's magnetosphere, J. Geophys. Res., 81(28), 5215–5219, doi:10.1029/JA081i028p05215
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:67065
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:13 May 2016 18:52
Last Modified:03 Oct 2019 10:02

Repository Staff Only: item control page